Alert archive / North Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 4, NWS Bismarck, ND

January 27, 200710 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 27, 2007, 3:53 AM CST for 10 counties in North Dakota. It took effect at Jan 27, 2007, 4:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2007, 3:53 AM CST (09:53 UTC)
In effect from
Jan 27, 2007, 4:00 AM CST
Expired
Jan 27, 2007, 10:45 AM CST
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 270953
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 AM CST SAT JAN 27 2007

...WIND CHILL ADVISORY THIS MORNING NORTH CENTRAL...

.ARCTIC AIR WILL CONTINUE MOVING INTO THE REGION THIS MORNING WITH
GUSTY NORTHWEST WINDS. TEMPERATURES THIS MORNING ARE EXPECTED TO
RANGE FROM 5 ABOVE TO 5 BELOW ZERO. NORTHWEST WINDS OF 20 TO 30
MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO DURING THE
MORNING HOURS. 

TAKE PRECAUTIONS BEFORE SETTING OUT THIS MORNING. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

NDZ002>005-010>013-021>023-025-271800-
/O.NEW.KBIS.WC.Y.0004.070127T1000Z-070127T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON
353 AM CST SAT JAN 27 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED DURING THE
MORNING HOURS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JV
1 follow-up statement
000 
WWUS43 KBIS 271645
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CST SAT JAN 27 2007

...WIND CHILL ADVISORY CANCELLED...

.WIND CHILLS WILL REMAIN BETWEEN 10 TO 20 BELOW TODAY.

NDZ002>005-010>013-021>023-025-271745-
/O.CAN.KBIS.WC.Y.0004.000000T0000Z-070127T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON
1045 AM CST SAT JAN 27 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS WILL REMAIN BETWEEN 10 AND 20 BELOW TODAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 3:50 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 27, 3:50 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CST SAT JAN 27 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN CONCERN TODAY IS WINDS AND TEMPERATURES. COLD ADVECTION
CONTINUES ACROSS THE AREA WITH NORTHWEST WINDS 20 TO 30 MPH WITH
SOME GUSTS AROUND 40. TEMPERATURES CURRENTLY IN THE SINGLE DIGITS
ABOVE ZERO IN THE NORTHERN COUNTIES...AND EXPECT TEMPS TO LOWER TO
THE SINGLES BELOW ZERO DURING THE MORNING HOURS. THIS WILL LOWER
WIND CHILLS TO 20 TO NEAR 30 BELOW THIS MORNING IN THE NORTH. WILL
ISSUE A WIND CHILL ADVISORY FOR THIS MORNING. SCATTERED SNOW SHOWERS
HAVE BEEN CAUSING QUICK VISIBILITY CHANGES WITH THE FALLING SNOW
BLOWING AROUND. SOME VISIBILITIES WENT DOWN TO BELOW A MILE IN THE
SNOW SHOWERS. WILL MENTION AREAS OF BLOWING SNOW.

ARCTIC HIGH SETTLES OVER THE DAKOTAS TONIGHT...THEN ANOTHER
LOW/SHORT WAVE APPROACHES THE STATE BY DAYBREAK SUNDAY. THIS SYSTEM
SHOULD BRING SNOW SHOWERS AND GUSTY WINDS...FOLLOWED BY ANOTHER SHOT
OF ARCTIC AIR.

.LONG TERM...TUESDAY THROUGH FRIDAY...
00Z GFS CONTINUES THE OVERALL TREND OF COLD AIR FOLLOWED BY COLDER
AIR.  HOWEVER...SMALLER SCALE FEATURES ON THE TIMING OF THESE
SYSTEMS NOT SO CLEAR CUT. 00Z GFS INDICATES A BRIEF WARMING FOR
TUESDAY FOLLOWED BY A STRONG CLIPPER SYSTEM FOR WEDNESDAY. BUT DUE
TO TIMING CONCERNS...DID NOT WARM TEMPERATURES ON TUESDAY AS MUCH AS
GFS GUIDANCE INDICATES. SCATTERED SNOW SHOWERS AND WINDY FOR
WEDNESDAY STILL LOOK GOOD BEHIND THE CLIPPER. THE VERY COLD AIR IS
FORECAST TO DROP ACROSS THE AREA BY FRIDAY AND WILL CONTINUE THROUGH
THE WEEKEND. TIMING ISSUES WITH THE COLD AIR COULD IMPACT
TEMPERATURES FOR THURSDAY AS WELL...BUT DID NOT MAKE CHANGES AT THIS
TIME. ANOTHER ROUND OF SNOW SHOWERS IS POSSIBLE WITH THE ARCTIC
AIR...BUT THE COLD AIRMASS SHOULD PUSH THE PRECIP THREAT SOUTH OF
THE AREA BY FRIDAY. DOES NOT LOOK LIKE ANY SIGNIFICANT SNOWFALL
DURING THE LONG TERM PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR
NDZ002>005-010>013-021>023-025.
(STANLEY...MINOT...GARRISON...BOTTINEAU...CARRINGTON)

&&

JV/JF
Hazardous weather outlook, Jan 26, 5:14 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
514 AM CST FRI JAN 26 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
514 AM CST FRI JAN 26 2007 /414 AM MST FRI JAN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THAT WILL
SWEEP ACROSS THE STATE TODAY. THE NORTHWEST WINDS WILL INCREASE
TO 20 TO 35 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON AND EVENING.
DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION.

THE NORTHWEST WINDS WILL USHER IN ARCTIC AIR TONIGHT...AND BY
SATURDAY MORNING TEMPERATURES SHOULD BE IN THE SINGLE DIGITS ABOVE
ZERO. THIS COMBINED WITH WIND SPEEDS OF 15 TO 25 MPH WILL CREATE
WIND CHILLS OF 10 TO 20 BELOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.